Jump to content

Photo

Is It Worth Taking Doxycycline for a Month?


This topic is archived.
11 replies to this topic

#1 saintsvalentine

saintsvalentine

    samantha valentine

  • Veteran Members
  • Posts & Likes
    Posts: 61
    Likes: 0
About Me
  • Gender:Female
  • Location:salem, ma
  • Joined: 08-March 09

Posted 25 April 2009 - 08:53 AM

I finally got a scrip for accutane and so of course now I have to wait a month before I can go back and start taking it. My derm prescribed Doxycycline for now. I've heard about some pretty nasty side effects, and i'm worried about feeling sick and nauseous. I've also heard this takes a long time to start working anyway.

So does anyone think it's worth taking for a month, or should I just toss the scrip and wait it out?

Thanks very much!

#2 zen.garden

zen.garden

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 237
    Gallery Images: 2
    Blog Entries: 18
    Likes: 0
About Me
  • Gender:Female
  • Location:Kentucky
  • Joined: 08-October 08

Posted 25 April 2009 - 09:06 AM

I started doxy about a month ago - I'm doing the same thing, except I'm taking it for 3 months until I start Accutane. I've not had any side effects or problems, just no breakouts and slightly improved skin quality. I'd say it's worth it to try to clear up before the possible Accutane IB.

#3 wrocky

wrocky

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 185
    Likes: 5
About Me
  • Joined: 29-December 07

Posted 25 April 2009 - 12:25 PM

Are you joking? smile.gif You are waiting for Accutane and worried about Doxy side effects? The possible side effects from doxy is 10x smaller(and almost all temporary) than those from Accutane which can have perm side effects. Doxy will help to control the breakouts.

#4 saintsvalentine

saintsvalentine

    samantha valentine

  • Veteran Members
  • Posts & Likes
    Posts: 61
    Likes: 0
About Me
  • Gender:Female
  • Location:salem, ma
  • Joined: 08-March 09

Posted 29 April 2009 - 05:23 PM

well i also read a lot of reviews that said doxy made it worse before it got better, so if i'm only taking it for a month it didnt seem worth it to risk making things worse before getting accutane.

#5 kristenm09

kristenm09

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 221
    Gallery Images: 6
    Likes: 1
About Me
  • Gender:Female
  • Location:Ohio
  • Joined: 26-March 09

Posted 29 April 2009 - 06:12 PM

Im going to agree with the girl who said it might helped decrease the initial accutane breakout. i would take it, ive used doxy before and didnt have many problems with it

#6 XuAcne

XuAcne

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 105
    Likes: 0
About Me
  • Gender:Male
  • Location:So Cal
  • Joined: 31-March 09

Posted 05 May 2009 - 11:41 PM

i been taking doxy for little over a month now. i see a slight improvement over my skin, but i still get the normal breakout as i usual do. i dunno if doxy is working or not but i hate it when i get a headache exactly one hour after taking it. it only been a month, so i guess i have to wait it out. i wish my dermatologist would give me accutane. =/

#7 Tyga

Tyga

    H!&H

  • Veteran Members
  • Posts & Likes
    Posts: 2,327
    Blog Entries: 26
    Likes: 60
About Me
  • Gender:Male
  • Joined: 20-September 07

Posted 06 May 2009 - 12:24 AM

There's a chance your acne could return in 5-7 months. I get a couple of pimples, but nothing major. I also cleared up in a month.

#8 juicygirl

juicygirl

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 101
    Blog Entries: 18
    Likes: 0
About Me
  • Gender:Female
  • Location:U.S
  • Interests:shopping, the beach, friends, love, pink, summertime, cuddling, laughing, concerts, pictures, going out to dinner, parties.... um enjoying all these things acne freeeeee please!!
  • Joined: 31-January 09

Posted 06 May 2009 - 04:03 PM

I was on minocycline for a while... and it helped keeep the cysts away but the other little zits remained. I was on doxy for a month before accutane and it didn't make my skin flawlesss or perfect or anything... but it was managable. It kept the cysts away.. which was goood. I'm in month three of accutane though and some say taking antibiotics before tane help the initial breakout be less intense..... that may be the case for some. But its month 3 and im still breaking out.....but anyways Doxy was goood for me...for the big cysts... it kept those away for me anyways.

#9 alx2

alx2

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 07-May 09

Posted 07 May 2009 - 09:16 AM

I was on Doxycycline for two months before Accutane, which I'm taking 80 mg per day for five months. I think my face was doing as good on Doxy as it is on Accutane. I just thought Accutane would clear it on up. I am 37. Taking my 13-yr-old to derm today, too, going to request Doxy. 13-year-old teenager type superficial acne, but super bad bacne. Mine is cystic and deep. Spots don't heal for weeks. I sure haven't seen much more of an improvement than I did with the Doxy and am not going to spend 600 a month on two Accutane RXs. $300 on mine is enough. And, really, if I was super cleared like other people have been, I'd spend the money but really Doxy helped me. I suggested that I go back to it last month but they wanted me to go ahead and keep on with the Accutane. I have not really had side effects with either of them. Dry lips the first couple of months, now my eyes are kind of dry and my lips are better, but, really nothing else. Good luck. Listen to your body!!!! To start taking Accutane being a married female of child-bearing age, had to go through the two forms of birth control thing and I had a really, really bad reaction to Yaz, the pill, only took one dose, and first drug I've ever instantly clashed with. No doubt it was not for me and I knew right away and was also smart enought not to say, hey, I feel like that almost killed me, why don't I take another dose and see if it does it again? New better to try another dose. Some people can take things that do great for them and it doesn't work for others. Good luck to you.

#10 saintsvalentine

saintsvalentine

    samantha valentine

  • Veteran Members
  • Posts & Likes
    Posts: 61
    Likes: 0
About Me
  • Gender:Female
  • Location:salem, ma
  • Joined: 08-March 09

Posted 06 June 2009 - 10:37 AM

Well just to give you guys an update, I did decide to take the doxycycline. It worked really well. No flare ups, acne just went away withing 3 weeks. Then i got esophagitis and in the hospital they told me it was caused by the doxycycline and labeled it "pill esophagitis." Now my derm won't give me accutane or any other oral medication. I refuse to use topicals because my skin always burns and peels worse than it should, so that's out of the question if a topical dries out the skin.

It wasn't worth it.

#11 ehytee7

ehytee7

    Junior Member

  • Members
  • Posts & Likes
    Posts: 44
    Likes: 0
About Me
  • Joined: 06-May 09

Posted 07 June 2009 - 08:59 PM

QUOTE (saintsvalentine @ Jun 6 2009, 10:37 AM) <{POST_SNAPBACK}>
Well just to give you guys an update, I did decide to take the doxycycline. It worked really well. No flare ups, acne just went away withing 3 weeks. Then i got esophagitis and in the hospital they told me it was caused by the doxycycline and labeled it "pill esophagitis." Now my derm won't give me accutane or any other oral medication. I refuse to use topicals because my skin always burns and peels worse than it should, so that's out of the question if a topical dries out the skin.

It wasn't worth it.


how were you taking your antibiotics? like do you drink a full glass of water with it?

#12 saintsvalentine

saintsvalentine

    samantha valentine

  • Veteran Members
  • Posts & Likes
    Posts: 61
    Likes: 0
About Me
  • Gender:Female
  • Location:salem, ma
  • Joined: 08-March 09

Posted 17 June 2009 - 08:40 AM

Actually, after learning more about pill esophigitis, I learned that a. I most likely did not drink enough water after taking the pill and b. it probably didn't help that i took the doxy right before laying down to go to sleep. there's a greater chance of the pill getting stuck in the esophagus when you're laying down. i wish the nurse prac. who gave me this had been more educated on the subject of the risk of pill esophagitis especially when taking an antibiotic (doxy being the #1 culprit of pill esphagitis!) You can research this on GI sites and keyword pill esphagitis (may be spelled wrong).